Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 13, 2021, 1:19 PM CDT for Mobile County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 1:19 PM CDT (18:19 UTC)
- Expired
- Jun 13, 2021, 2:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 38 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2482 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
352
WWUS84 KMOB 131819
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
119 PM CDT Sun Jun 13 2021
ALZ265-131900-
Mobile Coastal AL-
119 PM CDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 200 PM CDT...
At 118 PM CDT, the strong thunderstorm was located 4 miles northeast
of Bayou La Batre, moving south at 20 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Bayou La Batre, Dauphin Island and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Alabama.
LAT...LON 3026 8818 3032 8823 3036 8819 3036 8820
3037 8824 3032 8826 3037 8825 3039 8830
3037 8831 3050 8829 3052 8809 3033 8814
3026 8809 3032 8816 3032 8820 3024 8809
3023 8831
TIME...MOT...LOC 1818Z 010DEG 17KT 3045 8819
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 12:55 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 13, 12:55 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1255 PM CDT Sun Jun 13 2021 .NEAR TERM /Now Through Monday/...Northwest to northerly flow aloft resides over the area with an upper level trough to our east and upper level ridge to the west. At the surface, a weak trough/low resides off the coast of GA/SC, with a trough reflection southwest through the FL panhandle and northeastern GOM. This will remain the case through Monday as a broader trough digs south over the Great Lakes region. A busy weather scenario looks to pan out this afternoon and evening. A severe thunderstorm watch remains in effect for southwestern AL and southeastern MS until 7PM CDT. Robust surface heating resulting in temperatures already in the lower 90's for many locations coupled with middle to upper 70's dew points have aided in development of 4,000 to 5,000j/kg of SBCAPE, with MLCAPE values exceeding 2,500 to 3,500j/kg. Low level lapse rates have steepened significantly, reaching 8 to 8.5C/km. Anticipate continued surface heating with most spots reaching the lower to middle 90's over the next few hours. Recent satellite trends have noted agitated cumulus field generally along the eastern periphery of the watch area and westward into MS, with already some deeper convection having developed across west-central AL and more isolated popup showers and storms over far southwestern AL. Even with this early convection, have already noted some weak microburst signatures on radar, and wet microbursts will likely remain the case for a good handful of our thunderstorms this afternoon and evening. PWAT's remain high in the 1.7 to 2.0 inch range, and strong precip loading is expected with thunderstorms. DCAPE values of 1,200 to 1,400j/kg are in place, and will aid in strong downward momentum with thunderstorm downdrafts. Shear remains relatively weak, although around 20 to 25kt of mid to upper level flow should help with storm organization later today into the evening hours. This may favor some organization of linear/bowing segments if storm cold pools manage to congeal. With all this said, wet microbursts appear probable today as convection increases in coverage and intensity the next few hours, with isolated instances of hail to quarter size in the strongest updrafts. Additionally, heavy rainfall and frequent lightning can be expected with any thunderstorms. Primary timeframe for strongest convection appears to be during the late afternoon into evening hours, between 2PM CDT and 10PM CDT. The threat may linger longer through 12AM CDT along the immediate coast. It's important to not solely focus on the watch area, as the threat for severe weather exists further to the east as well with more isolated coverage. For the rest of tonight into tomorrow, storm coverage decreases overnight tonight and becomes more focused along the coast for tomorrow afternoon and evening. Temperatures tonight do not cool off much, only into the lower to middle 70's for most. Highs tomorrow will be similar to today, reaching the lower to middle 90's for most locations. A threat for wet microbursts is once again possible tomorrow, although convective coverage and intensity is currently expected to be less than what occurs today. A MODERATE risk of rip currents continues through tonight, becoming a LOW risk for Monday. MM/25 && .AVIATION... 18Z issuance...Isolated to scattered showers and thunderstorms are once again expected this afternoon and evening. VFR conditions prevail, although in any shower or thunderstorm visibility and ceilings may be reduced to MVFR category. Additionally, variable and gusty winds are possible under any thunderstorm. A severe thunderstorm watch remains in effect for southeastern MS and southwestern AL until 7PM CDT this evening. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 13, 1:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
119 PM CDT Sun Jun 13 2021
ALZ265-131900-
Mobile Coastal AL-
119 PM CDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 200 PM CDT...
At 118 PM CDT, the strong thunderstorm was located 4 miles northeast
of Bayou La Batre, moving south at 20 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Bayou La Batre, Dauphin Island and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Alabama.
LAT...LON 3026 8818 3032 8823 3036 8819 3036 8820
3037 8824 3032 8826 3037 8825 3039 8830
3037 8831 3050 8829 3052 8809 3033 8814
3026 8809 3032 8816 3032 8820 3024 8809
3023 8831
TIME...MOT...LOC 1818Z 010DEG 17KT 3045 8819The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:03 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke | 57 min |
| Jun 12, 7:08 PM CDT | Special Marine Warning | MOB | 97 min | |
| Jun 12, 7:54 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke, Monroe, Washington | 51 min |
| Jun 12, 8:38 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke, Conecuh, Monroe, Washington | 52 min |
| Jun 12, 8:56 PM CDT | Special Marine Warning | MOB | 94 min | |
| Jun 12, 9:22 PM CDT | Special Weather Statement | MOB | Baldwin, Conecuh, Escambia, Mobile, Monroe, Washington | 68 min |
| Jun 12, 9:49 PM CDT | Special Marine Warning | MOB | 116 min | |
| Jun 12, 10:20 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 55 min |
| Jun 12, 10:27 PM CDT | Special Marine Warning | MOB | 93 min | |
| Jun 12, 11:36 PM CDT | Special Marine Warning | MOB | 84 min | |
| Jun 13, 1:00 AM CDT | Special Marine Warning | MOB | 90 min | |
| Jun 13, 1:24 PM CDT | Special Marine Warning | MOB | 51 min | |
| Jun 13, 2:02 PM CDT | Special Marine Warning | MOB | 58 min | |
| Jun 13, 3:18 PM CDT | Special Weather Statement | MOB | Mobile | 42 min |
| Jun 13, 5:16 PM CDT | Special Weather Statement | MOB | Washington | 44 min |
| Jun 13, 5:25 PM CDT | Special Weather Statement | MOB | Washington | 50 min |
| Jun 13, 5:48 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 45 min |
| Jun 13, 6:09 PM CDT | Areal Flood Advisory | MOB | Mobile, Washington | 2 hr |
| Jun 12, 7:18 PM CDT | Special Weather Statement | MOB | Okaloosa | 42 min |
| Jun 12, 11:08 PM CDT | Special Weather Statement | MOB | Santa Rosa | 52 min |
| Jun 13, 4:14 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 61 min |
| Jun 13, 4:37 PM CDT | Special Weather Statement | MOB | George | 38 min |
| Jun 13, 4:46 PM CDT | Special Weather Statement | MOB | Wayne | 44 min |
| Jun 13, 5:00 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 45 min |
| Jun 13, 5:09 PM CDT | Areal Flood Advisory | MOB | George, Greene, Perry, Stone, Wayne | 3 hr |
| Jun 13, 5:11 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 64 min |
| Jun 13, 5:37 PM CDT | Special Weather Statement | MOB | Stone | 38 min |
| Jun 13, 6:19 PM CDT | Special Weather Statement | MOB | Stone | 41 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.